Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Does mastectomy lead to arthritis?

Apr 2014
User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 6304 Questions
I have a upper arm ache, sometimes going into the shoulder, and twinges in neck. This is my right side. In 1990 I had a mod. rad. mastectomy on right side. I'm right handed and I do lots of things with my right arm. I make crafts and sand wood with right arm. I do have arthritis. I wonder if I have arthritis where I had surgery, or tendonitis, or pinched nerve. I take a Tylenol at night, use icy/hot. It seems the warmer my arm, the better it feels. However, the other day my arm was warm and aching, so I put a cold pack on and that helped.
Posted Sat, 21 Dec 2013 in Bones, Muscles and Joints
Answered by Dr. Indu Kumar 1 hour later
Brief Answer: Problem may be due to cervical spine or shoulder Detailed Answer: Hello Thanks for writing to XXXXXXX You need proper clinical examination. Problem may be due to cervical spine or impingement syndrome in shoulder. From history it indicate more towards problem in cervical spine,So MRI cervical spine should be done to assess nerve involvement. Clinical examination of shoulder should also be done to see proper mobility.Nerve impingement syndrome should be ruled out.MRI of shoulder joint should also be done if clinically suspected. Other investigations like routine hemogram,RBS,Serum calcium,Vitamin D level,Thyroid profile should also be done. At present,for pain you can take NSAIDS and ice packs. Proper treatment depends upon clinical findings and investigation reports. Get well soon. Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor